Dermatology Community
Itchy Ankles
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Itchy Ankles

I was reading all the inquiries on this subject and I have it too. In March I went to see a holistic doctor because I had been sick 3 times in 2 months and wanted to find out what other options I have besides Antibiotics. She diagnosed me with Candida and I went on a special diet, started to take all these pills when I stopped I began to itch on my ankles my heartburn came back and several other symtoms (symptoms). Could this be that my body enjoyed being clean and not  eating ****? And now I am having allergic reactions??


This discussion is related to Itchy legs, no sign of rash or irritation.
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

This could be due to eczema, dermatitis, bacterial or fungal skin infection, diabetes, some medications, etc.

Keep the area clean and wear clothes washed in a few drops of chlorhexidine preferably and dried in the sun.

You could take oral antihistamine or antiallergic medications for the itching. Apply calamine lotion at the sites. Wear lose comfortable footwear. Maintain good personal hygiene.

You could take over the counter medications for your heartburn.

Let us know about what your doctor advises.

Regards.
Blank
524332_tn?1231186888
I also have had itchy ankles for more than a year.  Sometimes it is the top of my feet near my toes, also rarely the back of my hands and wrists.  There is not a rash to begin with, but the more I touch it the itchier it gets.  I apply different lotion, hydrocortosone, caladryl, bactroban (never together) but just rubbing on lotion it makes it more itchy.  I rub harder, wash and scratch with washrag, apply more lotion and then scratch with my nails.  Eventually it turns red and gets little bumps.  I take either claritin or benadryl and by morning it is mostly cleared up, some spots a little red and the rash might leave little red dots.  I usually do this at night, during the day I can ignore more easily.  

I think it gets a little better as I tan for the summer, but it does not seem seasonal, or related to anything I can think of.  I talked with my doctor - he said stop scratching it and don't use hydrocortisone.  (I could have thought of that myself!)
Blank
Avatar_f_tn
Hi,

Is your blood sugar in the normal range?

Could it be due to the footwear you are using?

Do you have any other associated symptoms? Your doctor is right in suggesting you to stop scratching - this would cause secondary bacterial infection.

You should consult a skin specialist as your symptoms have been present for over an year now.

Let us know what your doctor advises and post us about how you are doing.

Regards.
Blank
524332_tn?1231186888
I was pre-diabetic, maybe near 105 or something, but it went down a little.  I also started cholesteral lowering meds, but that was a year back - no change.  

I actually change shoes frequently, I never even wear the same house shoes for more than 1 day at a time.  I take them off when I am sitting as they may aggravate my feet.

I usually wear leather Dr Scholls shoes one day and cloth keds tennis shoes the next.  I had back surgery last year and am only wearing flats.  They are not too tight, because I have a bad foot from surgery which hurts if my shoe tries to squeeze my toes.

But really, it is more my ankles and last night above the top of my foot 1" going up about 2-3", the night before it was the other leg and foot from the back of the ankle to the back of the other and the top of my foot.

Even right now my hand is itching, I rub it and the itchy area gets larger.  I am more careful with my hands (I guess I am a little vain).

I will talk with my doctor again, he will suggest someone if I ask.

Thank you for your help.
Blank
Avatar_f_tn
Hi,

It would be a good idea to consult your doctor about your symptoms.

Let us know about what your doctor advises and post us about how you are doing.

Regards.
Blank
Avatar_n_tn
There is an extensive discussion from a couple years back at "http://www.medhelp.org/posts/Dermatology/Itchy-legs--no-sign-of-rash-or-irritation/show/241193".
This is something that recently started bothering me.  I thought it was something to do with my socks..the time of year..sweat...etc.
Because of the content I found on the other post I believe it may be more of a blood pressure issue.
There is no sign of rash..showering sometimes makes it worse..itching gets really bad.
Isolated to ankles..mostly one.
I have also started having some cramping and problems with that foot.  That being said, I injured my ankles numerous times when I was a gymnast..broke one twice and the other once.
To the point.. I believe it may be blood pressure related because of the meds I have been taking.
I take amphetamine salts for ADHD.  Recently I began taking Clonodine to offset some of the negative side effects regarding sleep.  Clonodine operates by lowering the blood pressure.  I did not have this problem prior to the Clonodine.
So, between the ankle itching and cramping/pain.. I begin to think that others may want to look at their blood pressure and circulation as a possible contributing factor.

By the by.. I am not a doctor.  But I can honestly say that I have extensive skills in medical research and self evaluation.  Most doctors I speak with acknowledge this that I speak with.  That being said, doctors see more of a variety of factors than I do on a daily basis and I rely on them heavily to validate or invalidate my findings with their experience.
But don't trust them to make your decisions for you...its your job to take care of you.. they may be an expert, but they are not the decision maker.

Good luck to all.

Blank
524332_tn?1231186888
I appreciate your input, I feel I am like you in that I am attuned to my body and try to figure out my problems, then discuss with dr.  Another year has passed and I still have the same itching on ankles, front of legs, top of feet near toes.  I still sometimes scratch until bleeding or rash develops, I can see the toll it is taking on my skin.  Although I just turned 50 :), I have very oily skin and use (no-oil base) lotion lavishly.  I live about 20 miles n/e of Dallas and we have above average humidity.

I have never had problems w/ bp.  I would also guess circulation except I have a partially numb right leg and foot from my back surgery.  Due to that I exercise my legs and feet extensively,otherwise I get severe leg cramps.  I now take potasium for that as well.  I stopped taking my cholesteral meds about 3 months ago as I believe they are causing excessive weight gain - it has stopped the weight gain.  I also found that I am hypothyroid (which has itchiness as a symptom), but the synthroid I have been taking since December is not stopping it.  I am looking into diets (due to the extra weight), I am looking at - metabolism / hormones / weight loss.  I will let you know if anything comes of it.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India